Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 200, NWS Jackson, MS

June 9, 2014Neshoba County, Newton County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2014, 1:28 AM CDT for Neshoba County, Newton County, Mississippi. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2014, 1:28 AM CDT (06:28 UTC)
Expired
Jun 9, 2014, 2:30 AM CDT
In force
62 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Neshoba County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 2:00 AM CDTTSTM WND DMG10 S Philadelphia, MSTREES DOWN ACROSS SOUTHERN PORTIONS OF THE COUNTY INCLUDING A TREE DOWNED ON A MOBILE HOME TRAPPING A THREE YEAR OLD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 8:41 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WUUS54 KJAN 090628
SVRJAN
MSC099-101-090730-
/O.NEW.KJAN.SV.W.0200.140609T0628Z-140609T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
128 AM CDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 230 AM CDT

* AT 128 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CARTHAGE TO PULASKI...AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DOWDVILLE AND PROSPECT AROUND 140 AM CDT.
  PEARL RIVER AND DIXON AROUND 145 AM CDT.
  NESHOBA AND PHILADELPHIA AROUND 150 AM CDT.
  STRATTON AND DECATUR AROUND 155 AM CDT.
  BETHSAIDA AND HOUSE AROUND 200 AM CDT.
  FORESTDALE AND HERBERT SPRINGS AROUND 205 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE TUCKER...HICKORY AND CHUNKY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3227 8933 3278 8932 3284 8892 3233 8892
TIME...MOT...LOC 0628Z 259DEG 42KT 3273 8943 3234 8949

HAIL...<.75IN
WIND...60MPH

$$

DC
3 follow-up statements
388 
WWUS54 KJAN 090651
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
151 AM CDT MON JUN 9 2014

MSC099-101-090730-
/O.CON.KJAN.SV.W.0200.000000T0000Z-140609T0730Z/
NEWTON MS-NESHOBA MS-
151 AM CDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
NESHOBA AND NORTHERN NEWTON COUNTIES UNTIL 230 AM CDT...

AT 150 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEARL RIVER TO CONEHATTA...AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NESHOBA AND STRATTON AROUND 155 AM CDT.
  BETHSAIDA AROUND 200 AM CDT.
  FORESTDALE AND HOUSE AROUND 205 AM CDT.
  HERBERT SPRINGS AND DUFFEE AROUND 210 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE TUCKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3244 8932 3278 8932 3283 8898 3284 8892
      3283 8892 3257 8892 3248 8893
TIME...MOT...LOC 0650Z 259DEG 42KT 3277 8918 3248 8920

HAIL...<.75IN
WIND...60MPH

$$

DC
203 
WWUS54 KJAN 090712
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
212 AM CDT MON JUN 9 2014

MSC099-101-090730-
/O.CON.KJAN.SV.W.0200.000000T0000Z-140609T0730Z/
NEWTON MS-NESHOBA MS-
212 AM CDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NESHOBA AND NORTHEASTERN NEWTON COUNTIES UNTIL 230 AM CDT...

AT 212 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PHILADELPHIA TO LITTLE ROCK...AND MOVING EAST AT 50
MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
NEWTON AND SOUTHEASTERN NESHOBA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3245 8920 3280 8919 3281 8911 3283 8898
      3284 8892 3257 8892 3248 8893
TIME...MOT...LOC 0712Z 259DEG 42KT 3280 8898 3251 8900

HAIL...<.75IN
WIND...60MPH

$$

DC
861 
WWUS54 KJAN 090722
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
222 AM CDT MON JUN 9 2014

MSC099-101-090732-
/O.EXP.KJAN.SV.W.0200.000000T0000Z-140609T0730Z/
NEWTON MS-NESHOBA MS-
222 AM CDT MON JUN 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NESHOBA AND
NORTHEASTERN NEWTON COUNTIES WILL EXPIRE AT 230 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 3245 8920 3280 8919 3281 8911 3283 8898
      3284 8892 3257 8892 3248 8893
TIME...MOT...LOC 0722Z 259DEG 42KT 3282 8884 3253 8886

$$

DC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:10 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 8, 9:10 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT SUN JUN 8 2014

.UPDATE...NEAR TERM GRIDS REFINED FURTHER FOR ONGOING CONVECTION IN
WEST WHILE DROPPING POPS/WEATHER IN NE NEXT 1-3 HRS. REFRESHED
PRODUCTS FOR NEW SEVERE THUNDERSTORM WATCH FOR CENTRAL AND NORTH
ARKLAMISS THROUGH 4AM AND CANCELED OUT THOSE THAT EXPIRED AT 9PM.
SEE DISCUSSION BELOW FOR MORE DETAILS.

.DISCUSSION...

ENHANCED UPPER LEVEL DIVERGENCE COUPLED WITH A H5 PVA SPOKE
ATTENDANT TO S/WV IMPULSE AND/OR MCV MOVING ACROSS SOUTHERN AR THIS
EVENING IS COMBINING WITH ~2000 J/KG MLCAPE WHICH IS SUPPORTING
ROBUST CONVECTION NEAR THE MS RIVER AS OF 9PM. THESE INGREDIENTS
WILL AID STRONG/SEVERE STORM DEVELOPMENT THROUGH THE EVENING AND
EARLY MONDAY MORNING AS THEY PUSH EAST ACROSS WEST AND NORTH CENTRAL
MS. MAIN HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS OF 60
MPH..HAIL TO THE SIZE OF GOLFBALLS AND FREQUENT LIGHTNING. WHILE
LOW-LVL SRH WILL BE INCREASING COINCIDENT WITH MCV IN DELTA NEXT 2-5
HOURS...BEST EFFECTIVE SRH NEAR 200 M2/S2 SHOULD STAY NORTH OF
REGION...NEGATING A TORNADO RISK. INSTABILITY AND THUS ROBUSTNESS OF
STORMS SHOULD WANE TOWARDS 4AM AS STORMS PUSH EAST TOWARDS HIGHWAY
45 CORRIDOR.

GRIDS HAVE BEEN UPDATED IN THE NEAR TERM REFINING TSTORM WORDING
AREA AND TIMING AS COMPLEX PROGRESSES EAST ALONG WITH UPDATED
PRODUCTS/GRAPHICS ALREADY OUT. /ALLEN/

&&

.AVIATION...TIMING THE STORM ACTIVITY WILL BE THE MAIN FOCUS FOR THE
REMAINDER OF THE NIGHT AS ACTIVITY WILL CONTINUE TO DEVELOP. AS FOR
FLIGHT CONDITIONS...VFR CONDITIONS WILL EXIST FOR MUCH OF THE NIGHT
WITH SOME MVFR CEILINGS POSSIBLE FOR A FEW LOCATIONS AFTER 10-11Z.
THE ONLY OTHER RESTRICTIONS WILL OCCUR WHEN SITES ARE IMPACTED BY
STORMS. ADDITIONAL STORM ACTIVITY WILL BE POSSIBLE ON MONDAY BUT
TIMING THAT AT THIS TIME WILL BE VERY TOUGH. /CME/

&&

.PREV DISCUSSION... /ISSUED 429 PM CDT SUN JUN 8 2014/

DISCUSSION...

TODAY THROUGH TUESDAY

ACTIVE PERIOD ONGOING AND EXPECTED THROUGH TUESDAY WITH PERIODS OF
STORM COMPLEXES EXPECTED TO MOVE THROUGH PORTIONS OF THE REGION.
DISCUSSION BELOW WILL ATTEMPT TO FINE TUNE TIMING AND HAZARDS.

SIGNIFICANT MID LEVEL RIDGING EROSION HAS OCCURRED DUE TO NUMEROUS
TRAVERSING S/WV IMPULSES ACROSS THE SOUTHERN PLAINS ALLOWING FOR A
MORE ACTIVE CONVECTIVE MCS PARADE FOR THE ARKLAMISS THROUGH TUESDAY.
TSTORMS FIRED IN NE ZONES OFF A RESIDUAL OUTFLOW BOUNDARY BUT HAVE
STRUGGLED TO MAINTAIN INTENSITY POSSIBLY OWING TO WEAKER MID TO UPPER
LEVEL FLOW AND RESIDUAL S/WV RIDGING AFFECTS. FEEL AREAS SOUTH OF
THIS BOUNDARY IN EAST MS WILL CONTINUE TO STRUGGLE PER LATEST HRRR.
ATTENTION THEN FOCUSES WESTWARD TOWARDS AR/LA WHERE A LINE OF
SHOWERS/STORMS S NEARING THE MS RIVER. ADDITIONAL ACTIVITY IS
EXPECTED TO DEVELOP BEHIND THIS LINE WHEN SLIGHTLY GREATER H5 FLOW
OF 40 KT AND BETTER UPPER DIVERGENCE ALONG A PVA RIBBON SHOULD
SUPPORT THE ADDITIONAL TSTORM DEVELOPMENT LATE AFTN THROUGH EVENING
IN AR AND OVERSPREAD INTO MID AND NORTH MS. CONVERGENT/DIVERGENT
COUPLETS IN ENVIRONMENT OF INCREASING LOW LEVEL SHEAR /150-200 MS/S2
0-1 KM SRH/ AND MLCAPE >1000 J/KG SUGGESTS A STRONGER MASS SIGNAL
THEN DAYS PAST HAVE THUS INCREASED CONFIDENCE OF SOME STRONG TO
SEVERE STORMS. DAMAGING WINDS AND HAIL TO SIZE OF GOLFBALLS COULD
OCCUR IN THE STRONGEST OF STORMS. HAVE PLACED ELEVATED WORDING IN
HWO/GRAPHICS FOR TONIGHT IN THE DELTA REGION.

FOR MONDAY...EXPECTING A LULL IN ACTIVITY DURING THE MORNING HOURS
AS TONIGHT'S TROUGH PULLS OFF TO THE NE. HOWEVER, INSTABILITY WILL
REBUILD ONCE AGAIN FOR ISO/SCT DIURNAL SHOWERS/STORMS TO DEVELOP
OVER THE REGION EARLY AFTN. HOWEVER...BY LATE AFTN INTO THE EVENING
ANOTHER S/WV TROUGH WILL EJECT OFF A LARGER PARENT TROUGH AND AID IN
INCREASED LOW-LVL SHEAR WITH MLCAPE 1500-2000 J/KG AND 27-28 C
VERTICAL TOTALS COINCIDENT WITH ANOTHER STRONG MASS SIGNAL AND THUS
LIKELY SUPPORT DEVELOPMENT OF AN ORGANIZED MCS FOR THE MS DELTA
REGION AND ACROSS THE 82 CORRIDOR. HAVE PLACED LIMITED RISK IN
HWO/GRAPHICS FOR THIS TIME PERIOD. HEAVY RAIN COULD ALSO OCCUR WITH
THIS EPISODE AND WILL NEED TO MONITOR FOR FLASH FLOOD POTENTIAL AS
GLOBAL MODELS SHOW 3-4 INCHES POSSIBLE IN NW DELTA THROUGH TUESDAY
NIGHT STARTING THIS TIME PERIOD.

TUESDAY'S WEATHER IS HIGHLY DEPENDENT ON CONVECTIVE EVOLUTION AND
TIMING FROM MONDAY NIGHT'S SYSTEM. IF THE SYSTEM STALLS/LINGERS IN
WEST...SOME STRONG/SEVERE COULD OCCUR IN EAST AS INSTABILITY
INCREASES THROUGH TUES AFTN WITH ADVANCEMENT OF AN ACTUAL FRONT TO
MOVE THROUGH BY WEDNESDAY MORNING. HAVE PLACED A LIMITED RISK IN
WEST AND PORTIONS OF EAST BUT THIS WILL LIKELY BE REFINED NEXT
COUPLE OF DAYS. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  89  72  85 /  43  34  46  70
MERIDIAN      69  90  71  86 /  39  22  36  72
VICKSBURG     71  88  71  85 /  52  41  57  68
HATTIESBURG   72  92  72  88 /  14  19  25  71
NATCHEZ       71  88  73  84 /  32  37  47  69
GREENVILLE    70  85  70  83 / 100  57  79  72
GREENWOOD     70  87  71  84 / 100  51  74  71

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/CME
Hazardous weather outlook, Jun 8, 3:36 PM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT SUN JUN 8 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-092045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
336 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHERN MISSISSIPPI

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...MAINLY TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
THROUGH TONIGHT. QUARTER TO GOLFBALL SIZE HAIL AND WIND GUSTS TO 60
MPH WILL BE THE MAIN HAZARDS. A WEAK FRONT IS PRESENT ACROSS THE REGION
TODAY AND THIS WILL FOCUS THUNDERSTORMS. THIS FRONT WILL MOVE NORTH
AS A WARM FRONT AND WILL HELP FOCUS MORE THUNDERSTORM DEVELOPMENT.
ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY
AFTERNOON AND EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO 60 MPH AND
QUARTER SIZE HAIL THE MAIN HAZARDS MONDAY NIGHT INTO TUESDAY AS AN
UPPER LEVEL STORM SYSTEM MOVES THROUGH THE REGION.

.SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL
IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF
THE REGION TONIGHT THROUGH TUESDAY.

LAZ024>026-MSZ026-028>033-036>039-042>053-060-092045-
CATAHOULA-TENSAS-CONCORDIA-GRENADA-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-ADAMS-
336 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT WITH THE MAIN
HAZARDS BEING 60 MPH WIND GUSTS AND HAIL UP TO QUARTER SIZE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER
SIZE HAIL FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA
MONDAY NIGHT INTO TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
AND MONDAY NIGHT THROUGH TUESDAY.

LAZ015-016-023-092045-
RICHLAND-MADISON LA-FRANKLIN LA-
336 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT THROUGH MONDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT WITH THE MAIN
HAZARDS BEING 60 MPH WIND GUSTS AND HAIL UP TO QUARTER SIZE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER
SIZE HAIL FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA
MONDAY NIGHT INTO TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH TUESDAY.

MSZ054>059-061>066-072>074-092045-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
336 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER
SIZE HAIL FOR PORTIONS OF CENTRAL MISSISSIPPI MONDAY NIGHT INTO
TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY.

MSZ027-092045-
CARROLL-
336 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
THROUGH TONIGHT. QUARTER TO GOLFBALL SIZE HAIL AND WIND GUSTS TO 60
MPH WILL BE THE MAIN HAZARDS. A WEAK FRONT IS PRESENT ACROSS THE REGION
TODAY AND THIS WILL FOCUS THUNDERSTORMS. THIS FRONT WILL MOVE NORTH
AS A WARM FRONT AND WILL HELP FOCUS MORE THUNDERSTORM DEVELOPMENT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER
SIZE HAIL FOR MONDAY NIGHT INTO TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
AND MONDAY NIGHT THROUGH TUESDAY.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jun 8, 11:56 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1156 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     INDIANOLA               33.45N 90.64W
06/08/2014                   SUNFLOWER          MS   LAW ENFORCEMENT

            POWER LINES DOWNED

&&

DL
Special weather statement, Jun 9, 12:01 AM CDT, 1 hour 27 minutes before
MSZ025-027-028-036-037-090600-
ATTALA MS-MONTGOMERY MS-LEFLORE MS-HOLMES MS-CARROLL MS-
1201 AM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1201 AM CDT MON JUN 9 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTHEAST
OF SIDON TO TCHULA AT 1201 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN CARROLL...NORTHERN HOLMES...SOUTHEASTERN LEFLORE...WEST
CENTRAL MONTGOMERY AND NORTHWESTERN ATTALA COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3358 8960 3317 8977 3315 9033 3324 9034
      3351 9026
TIME...MOT...LOC 0501Z 258DEG 27KT 3347 9010 3322 9020

DC
Special weather statement, Jun 9, 12:07 AM CDT, 1 hour 21 minutes before
MSZ042>044-090550-
MADISON MS-LEAKE MS-YAZOO MS-
1207 AM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1207 AM CDT MON JUN 9 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM VAUGHAN TO 5 MILES WEST
OF CANTON AT 1207 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EAST CENTRAL YAZOO...WEST CENTRAL LEAKE AND CENTRAL MADISON
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3263 8972 3262 8975 3258 8979 3259 8979
      3258 8983 3259 8984 3256 8987 3257 9021
      3285 9014 3284 8968
TIME...MOT...LOC 0507Z 268DEG 25KT 3280 9002 3261 9008

DC
Special weather statement, Jun 9, 12:46 AM CDT, 42 minutes before
MSZ026-090605-
GRENADA MS-
1246 AM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1246 AM CDT MON JUN 9 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER GORE SPRINGS AT 1247 AM CDT...MOVING EAST AT 30 MPH.

PEOPLE IN EASTERN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3385 8950 3373 8950 3369 8951 3368 8967
      3380 8971 3381 8971
TIME...MOT...LOC 0547Z 259DEG 25KT 3374 8957

CME
Local storm report, Jun 9, 1:02 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
102 AM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     4 SW WAY                32.70N 90.08W
06/09/2014                   MADISON            MS   PUBLIC

            TREES DOWNED ALONG MS HIGHWAY 16

&&

DL
Local storm report, Jun 9, 1:10 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
110 AM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     N POCAHONTAS            32.47N 90.29W
06/09/2014                   HINDS              MS   PUBLIC

            A TREE WAS BLOWN DOWN ON A HOUSE

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:01 PM CDTSpecial Weather StatementJANNoxubee29 min
Jun 8, 7:02 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster43 min
Jun 8, 7:43 PM CDTSpecial Weather StatementJANWebster32 min
Jun 8, 9:14 PM CDTSevere Thunderstorm WarningJANIssaquena61 min
Jun 8, 10:14 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Yazoo61 min
Jun 8, 10:59 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower61 min
Jun 8, 11:11 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo64 min
Jun 8, 11:45 PM CDTSpecial Weather StatementJANHinds30 min
Jun 9, 12:01 AM CDTSpecial Weather StatementJANCarroll, Montgomery59 min
Jun 9, 12:07 AM CDTSpecial Weather StatementJANMadison43 min
Jun 9, 12:23 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin52 min
Jun 9, 12:46 AM CDTSpecial Weather StatementJANGrenada19 min
Jun 9, 1:04 AM CDTSevere Thunderstorm WarningJANLeake, Scott56 min
Jun 9, 5:50 AM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery3 hr
Jun 9, 11:43 AM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 25 more31 hr
Jun 9, 12:19 PM CDTSpecial Weather StatementJANHolmes31 min
Jun 9, 1:41 PM CDTRiver Flood WarningJANClay6 days
Jun 9, 1:42 PM CDTRiver Flood WarningJANCarroll, Leflore3 days
Jun 9, 2:31 PM CDTSpecial Weather StatementJANBolivar44 min
Jun 9, 3:23 PM CDTSpecial Weather StatementJANWashington32 min
Jun 9, 3:39 PM CDTSevere Thunderstorm WarningJANWashington51 min
Jun 9, 3:48 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren57 min
Jun 9, 3:54 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Washington, Yazoo51 min
Jun 9, 4:17 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren, Yazoo58 min
Jun 9, 4:22 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Leflore, Sunflower41 min
Jun 9, 4:26 PM CDTSpecial Weather StatementJANSmith29 min
Jun 9, 4:40 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Leflore, Yazoo65 min
Jun 9, 4:43 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren62 min
Jun 9, 4:49 PM CDTSevere Thunderstorm WarningJANHinds, Holmes, Madison, Rankin, Yazoo56 min
Jun 9, 4:52 PM CDTSevere Thunderstorm WarningJANSimpson, Smith36 min
Jun 9, 4:55 PM CDTSpecial Weather StatementJANWebster45 min
Jun 9, 5:03 PM CDTSevere Thunderstorm WarningJANWebster57 min
Jun 9, 5:09 PM CDTSevere Thunderstorm WarningJANNewton, Scott46 min
Jun 9, 5:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Jun 9, 5:17 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Grenada, Holmes, Montgomery58 min
Jun 9, 5:32 PM CDTSevere Thunderstorm WarningJANClay, Webster58 min
Jun 9, 5:45 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Rankin, Scott60 min
Jun 9, 5:49 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Winston41 min
Jun 9, 6:07 PM CDTSevere Thunderstorm WarningJANSimpson, Smith38 min
Jun 9, 6:18 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more57 min
Jun 9, 6:23 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton67 min
Jun 9, 6:53 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.